Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 4, NWS Wilmington, OH

March 5, 20228 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Mar 5, 2022, 2:52 PM EST for 8 counties in Ohio. It took effect at Mar 6, 2022, 4:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2022, 2:52 PM EST (19:52 UTC)
In effect from
Mar 6, 2022, 4:00 AM EST
Expired
Mar 6, 2022, 1:00 PM EST
In force
9 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Delaware County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS71 KILN 051952
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
252 PM EST Sat Mar 5 2022

OHZ026-034-035-043>046-056-060900-
/O.NEW.KILN.WI.Y.0004.220306T0900Z-220306T1800Z/
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, 
Delaware, and Newark
252 PM EST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Hardin, Mercer, Auglaize, Shelby, Logan, Union OH, 
  Delaware and Licking Counties.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
727 
WWUS71 KILN 060225
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
925 PM EST Sat Mar 5 2022

OHZ026-034-035-043>046-056-061100-
/O.CON.KILN.WI.Y.0004.220306T0900Z-220306T1800Z/
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, 
Delaware, and Newark
925 PM EST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Hardin, Mercer, Auglaize, Shelby, Logan, Union OH, 
  Delaware and Licking Counties.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
230 
WWUS71 KILN 061009
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
509 AM EST Sun Mar 6 2022

OHZ026-034-035-043>046-056-061800-
/O.CON.KILN.WI.Y.0004.000000T0000Z-220306T1800Z/
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, 
Delaware, and Newark
509 AM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 to 50 
  mph expected.

* WHERE...Hardin, Mercer, Auglaize, Shelby, Logan, Union OH, 
  Delaware and Licking Counties.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
697 
WWUS71 KILN 061634
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1134 AM EST Sun Mar 6 2022

OHZ026-034-035-043>046-056-061800-
/O.CON.KILN.WI.Y.0004.000000T0000Z-220306T1800Z/
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, 
Delaware, and Newark
1134 AM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 to 50 
  mph expected.

* WHERE...Hardin, Mercer, Auglaize, Shelby, Logan, Union OH, 
  Delaware and Licking Counties.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
347 
WWUS71 KILN 061756
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1256 PM EST Sun Mar 6 2022

OHZ026-034-035-043>046-056-061900-
/O.EXP.KILN.WI.Y.0004.000000T0000Z-220306T1800Z/
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, 
Delaware, and Newark
1256 PM EST Sun Mar 6 2022

...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

Breezy conditions will continue through the afternoon hours, but 
wind advisory winds are no longer occurring. Therefore, the 
advisory has been allowed to expire. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 5, 1:07 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 5, 1:07 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
107 PM EST Sat Mar 5 2022

.SYNOPSIS...
Warm, dry, and breezy conditions are expected today with
scattered showers tonight through early Sunday. Rain chances
will linger near/south of the Ohio River Sunday before more
widespread soaking rain arrives Sunday night into Monday area
wide. Cooler temperatures will return to the region for Tuesday
through midweek.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A fairly thick canopy of cirrus has overspread the region, but
we should see a clearing trend from W to E near and after
daybreak as skies trend mostly sunny for the majority of the
daytime period. That will help pave the way for a very warm
afternoon as low/midlevel ridging bulges N into the OH Vly
today with deeper-layer WAA steadily increasing.

A tightening pressure gradient will yield increasingly breezy
conditions during the afternoon. These sustained SSW winds of
15-20 MPH, with gusts to 25-30 MPH, will help mix the BL,
further drying and warming it. Again steered daytime highs
closer to the NBM 90th percentile opposed to the blended mean,
which seems to be underplaying this favorable setup for
efficient daytime heating. Expect highs to top out in the lower
70s in WC OH to near 80 degrees in parts of N/NE KY and the
lower Scioto Valley. This will be about 20-25 degrees above
seasonal norms, but daily record highs at each of the respective
climate sites appear to be safe at this juncture. Nevertheless,
we should see temps get to within 2-3 degrees of standing daily
record highs at KCVG/KDAY/KCMH respectively.

Another item to note will be the borderline fire wx conditions
developing this afternoon, with RH values dipping to around 25%
and 10-hr fuel moistures fcst to be between 8-9%. Do think that
dewpoints will mix down this afternoon beyond prevailing
guidance, so an SPS may eventually be warranted.

Will see a gradual uptick in cloud cover again this evening,
mainly past sunset as a strengthening low pressure system
progresses NE from the central plains into the western Great
Lakes region. Gustiness should cut off fairly abruptly toward
sunset as a near-sfc inversion becomes re-established. However,
the pressure gradient itself will continue to tighten, so will
see those sustained SSW winds of 15-20 MPH maintained through
the evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
The weather turns a bit more active for the short term period
with the approach of the system from the west. A robust H9 LLJ
of 45-50kts and H8 LLJ of 60-65kts will translate east into the
OH Vly by late this evening through the overnight hours. The
rapid uptick in LL wind fields bears watching for several reasons
which are detailed below.

The increased ascent associated with the LLJ, combined with more
robust moisture transport, will promote the development of
SCT to numerous showers, with perhaps a few rumbles of thunder,
as we progress toward midnight and beyond. The
initial/antecedent LL profile will be quite dry, with a gradual
saturation expected with the arrival of the strongest part of
the LLJ. But... before this can happen, there may be just enough
ascent to promote ISO SHRA near and just out /ahead/ of the
main cohesive band(s) of SHRA that could promote evaporative
cooling and locally enhance momentum transfer of the stronger
winds aloft down to the sfc. This process, while more sporadic
and short-lived in nature, can be quite efficient at overcoming
a near-sfc inversion that would otherwise prevent/inhibit
stronger gusts at the sfc. The onset of light pcpn will be
something to watch because the depth of the LL dry air in place
initially will be quite impressive. Evaporative-cooling-driven
wind gusts may very well become an issue, particularly from 10
PM (EC IN) through about 4 AM (central OH/NE KY), with any one
location poised to be in a favorable setup for only 1-2 hours or
so during this time frame. Am concerned this may present itself
in the form of gusts in excess of 40kts being realized at a few
spots within the ILN FA before the more widespread
SHRA/saturation arrives. Will mention in the HWO for now, but
will hold on an advisory as confidence is not quite high enough
for issuance.

The breezy conditions will continue well through the overnight
hours into the daytime on Sunday. In fact, the LL pressure
gradient will tighten coincident with a trailing max in the LLJ
further /behind/ the SHRA activity as it pivots to a more WSW-
ENE orientation near/south of the OH Rvr beyond daybreak Sunday.
There will be another window where near advisory-level
wind/gusts may be realized -- this time mainly in WC OH and
central OH between about 13z-18z on Sunday before the gradient
begins to relax a bit later into the afternoon. Gusts of 35-45
MPH are likely near/N of I-70 Sunday morning through mid
afternoon in an increasingly well-mixed BL before subsiding
later in the day. Right now, we are probably just a touch too
far away from issuing a wind advisory for these areas, but
imagine one may be coming down the line if the current signal
persists.

Highs on Sunday range from the lower 60s in WC OH to lower 70s
in the lower Scioto Valley/N KY. SCT SHRA activity will persist
near/S of the OH Rvr well into the daytime period before the
boundary begins to pivot back N once again for Sunday night into
Monday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
By Sunday night, a surface boundary is expected to be stalled over
the forecast area, stretching from southwest to northeast. Low-level
convergence and weak instability promote continued development of
showers and thunderstorms along and south of the boundary. This
favors higher chances across northern Kentucky and southern Ohio
Sunday night, but there is some potential for the best surface
convergence to be focused south of the area across central Kentucky.

As the overnight hours progress, an intensifying upper level jet
will lead to cyclogenesis across the Ohio Valley. The low pressure,
while elongated across the region, is expected to move through
during the day on Monday, bringing widespread rain and rumbles of
thunder. Over the last few days, model guidance has waffled back and
forth with where the heaviest rain is expected to fall. Based on the
latest guidance, the heavier rainfall amounts of 2+" have shifted
north into eastern Indiana/west-central Ohio/I-70 corridor. This
trend is in response to higher geopotential heights over the mid-
Atlantic region associated with the high pressure in the western
Atlantic Ocean. While lesser amounts of 1-2" are currently forecast
for the tri-state and southern Ohio/northern Kentucky, there remains
quite a bit of uncertainty with the convective elements during the
day on Monday. This period is outside the available CAM guidance so
adjustments to the rainfall amounts are still likely. Regardless of
the exact amounts, confidence remains fairly high that flooding
concerns could still materialize during the day on Monday,
especially where convective elements are involved.

The surface low and upper level forcing shift east during the
evening hours on Monday, bringing an end to precipitation by Tuesday
morning. Dry weather and seasonable temperatures are forecast
Tuesday with attention shifting to the next potential system
Wednesday-Thursday. PoPs are still in the forecast for Wednesday-
Wednesday night but may see these trending lower over time as recent
ensembles trends are for a quicker exit to the east for the
shortwave. An elongated upper level trough and cold front stretched
across eastern CONUS brings another chance for precipitation to wrap
up the extended period.

Temperatures for the start of the period will be strongly dependent
on where the surface boundary aligns Monday. A 20-30 degree
difference between west-central Ohio and northern Kentucky is likely
on Monday. Behind the front, temperatures are cooler but not
unseasonably cold. Temperatures are near normal for the rest of the
weak with a gradual warming trend ahead of the cold front late in
the week.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Broad mid level ridge to build across the area today. Expect dry
conditions this afternoon into this evening with only mid and
high level clouds resulting in VFR conditions.

Pressure gradient increases between high pressure off the east
coast and low pressure in the Central Plains. This will allow
southerly winds to gust up to 30 KTS.

Mid level shortwave and associated surface low to eject
northeast from the Central Plains across the Great Lakes
overnight. 65-70KT low level jet will transport favorable
moisture ahead of an approaching cold front overnight.

Expect widespread LLWS at 45-50kts to develop past 00z as
this strong low level jet noses north into the region.

Mid and high level cloud early this evening will lower as
moisture increases due to the favorable moisture transport.

Shower and perhaps embedded isold thunder will approach the
western TAFS toward 06z. Wind gusts may increase to 35+ KTs
initially with the weak showers between 05z-09z due to
evaporative cooling until the airmass saturates.

MVFR CIGs will develop with showers between 09z-12z and look to
linger into Sunday morning.

OUTLOOK... Gusty winds will be present through Sunday. MVFR
CIGs likely Sunday night through Monday night. IFR CIGs will be
possible Monday/Monday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...McGinnis
AVIATION...AR
Hazardous weather outlook, Mar 5, 4:34 AM EST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
434 AM EST Sat Mar 5 2022

KYZ094>100-OHZ073-074-079>082-088-061000-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
434 AM EST Sat Mar 5 2022

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

Breezy conditions are expected late tonight, with wind gusts of 35
to 45 MPH possible at times, mainly during the middle of the night.
The strongest gusts may be just ahead of, or during the onset of, the
shower activity.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Several rounds of showers and storms are expected Sunday night
through Monday evening. Some locally heavy rainfall will be
possible, with potential flooding of low-lying and poor drainage
areas, as well as along area waterways, streams, and rivers.

Additionally, a few strong to severe storms cannot be ruled out
Monday afternoon. Damaging winds will be the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ058-059-066-073>075-080-KYZ089>093-OHZ053>056-060>065-070>072-077-
078-061000-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Clark-Madison-Franklin OH-
Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Hamilton-Clermont-
434 AM EST Sat Mar 5 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Today and tonight.

Breezy conditions are expected tonight, with wind gusts of 35 to 45
MPH possible at times, mainly during the middle of the night. The
strongest gusts may be just ahead of, or during the onset of, the
shower activity.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Several rounds of showers and storms are expected Sunday night
through Monday evening. Some locally heavy rainfall will be possible,
with potential flooding of low-lying and poor drainage areas, as
well as along area waterways, streams, and rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-OHZ026-034-035-042>046-051-052-061000-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
434 AM EST Sat Mar 5 2022

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Breezy conditions are expected tonight, with wind gusts of 35 to 45
MPH possible at times, mainly during the middle of the night. The
strongest gusts may be just ahead of, or during the onset of, the
shower activity.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Windy conditions are expected Sunday morning through early afternoon,
with sustained west-southwesterly winds of 20 to 25 MPH and gusts of
35 to 45 MPH likely.

Additionally, several rounds of showers and storms are expected
Sunday night through Monday afternoon. Some locally heavy rainfall
will be possible, with potential flooding of low-lying and poor
drainage areas, as well as along area waterways, streams, and rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 5, 11:16 AM EST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1116 AM EST Sat Mar 5 2022

OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-088-060215-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine,
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana,
Springfield, London, West Jefferson, Plain City, Columbus,
Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn,
Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
1116 AM EST Sat Mar 5 2022

...ELEVATED FIRE RISK TODAY...

Gusty winds and low humidity this unseasonably warm afternoon
and early evening will create an enhanced fire risk. South to
southwest winds gusting to 20-30 mph could allow fires to become
uncontrolled.

Please refer to your local and state burning laws and
regulations. Use extreme caution when burning, as fires may get
out of hand quickly in these conditions, and consider choosing
another day if possible. Be careful with hot equipment or
cigarettes near dry, grassy areas.

Nearby

Wind Advisories in Ohio, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.